# SDR CA991112025

- Difficulty date: November 1, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Piper PA-31
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE2YR2
- System (JASC): 2140 · Heating System
- Part: Switch
- Part number: 487898
- Condition: Failed
- Location: Heater
- Part time: 8,223 hours
- Stage of operation: IN
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

(CAN) WHILE ON GROUND AND ENGINES RUNNING, HEATER WAS SELECTED ON.  SMOKE AND SMELL EMANATED FROM UNDER THE INSTRUMENT PANEL.  MASTER SWITCH TURNED OFF-NO SMOKE.   RE-ATTEMPT MASTER ON - HEATER FAN STARTED BY  ITSELF WITH HEATER SWITCH TURNED OFF PILOT FELT SWITCH TO BE HOT.  UNPOPPED CIRCUIT BREAKER PULLED, MASTER ON, AIRCRAFT RETURNED TO BASE.  SWITCH REPLACED AND PROPERLY WIRED USING AM 36152 TERMINALS.
